Colorado, 2007

Winter Weather in Colorado, February 16 to 17, 2007

February 16 to 17, 2007 · NWS PUB · 1 event in 1 county or zone

With the passage of a cold front, snow occurred in northwest El Paso County, bringing 3 to 6 inches of snow to the Black Forest and Monument areas.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

With the passage of a cold front, snow occurred in northwest El Paso County, bringing 3 to 6 inches of snow to the Black Forest and Monument areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Feb 16, 3:52 PM MST, 6 hours 8 minutes earlier.

Area forecast discussion, Feb 16, 3:52 PM MST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
352 PM MST FRI FEB 16 2007

.SHORT TERM...
(TONIGHT AND SATURDAY)

MAIN CONCERN IS WIND POTENTIAL FOR MOUNTAINS AND ADJACENT EASTERN
PLAINS...AND SNOW AMOUNTS ACROSS THE CENTRAL MOUNTAINS.

UPPER JET CURRENTLY TRANSLATING ACROSS CO BRINGING WIDESPREAD WAVE
CLOUDINESS ACROSS EASTERN MOUNTAINS.  MORNING AND EARLY AFTERNOON
GUSTS HAVE DECREASED AND IT DOES NOT LOOK LIKE THERE IS MUCH OF A
CHANCE OF REACHING WARNING CRITERIA.  SO...WILL TAKE THE HIGH WIND
WARNING DOWN BY 22Z. SURFACE COLD FRONT SLIPPING SOUTH ACROSS
EASTERN PLAINS PRODUCING SOME ISOLATED SHOWERS THAT STARTED AS RAIN
BUT TURNED OVER TO SNOW QUICKLY. 21Z KPUX SHOWS BAND OF SNOW SHOWERS
AND EVEN A LIGHTNING STRIKE OR TWO ALONG THE BOUNDARY WITH CELLS
MOVING SOUTHEAST AT A PRETTY GOOD CLIP. COULD SEE A BURST OF
MODERATE SNOW OVER EASTERN PLAINS AS THE BOUNDARY SLIDES SOUTH.
MEANWHILE SNOW AND WIND CONTINUE ACROSS CENTRAL MOUNTAINS AND LAKE
COUNTY. LXV HAS BEEN BELOW I/2 MILE IN SNOW AND FOG ALL DAY.
SPOTTERS REPORTED NEARLY 6 INCHES OF SNOW TODAY.

TONIGHT...EASTERN COLD FRONT SLIDES TO THE SOUTH AND EAST WITH
SURFACE HIGH BUILDING IN. UPPER JET GRADUALLY LIFTS TO THE EAST
OVERNIGHT.  CROSS MOUNTAIN TRAJECTORY GOES MORE NORTHERLY AS UPPER
RIDGES BUILDS IN. MOUNTAIN TOP WINDS WILL STAY UP OVERNIGHT ALTHOUGH
WELL BELOW WARNING CRITERIA. EASTERN PLAINS WILL STAY MIXED WITH
GUSTY SURFACE WINDS THROUGH MUCH OF THE NIGHT BEFORE DECOUPLING
ALLOWS A QUICK DROP FOR OVERNIGHT LOWS. CLOUDS ON THE DECREASE AS
WELL. OVER THE CENTRAL MOUNTAINS WINDS WILL CONTINUE TO FAVOR SNOW
OVER THE HIGHER TERRAIN AND ACROSS LAKE COUNTY. WILL HOLD ONTO
WINTER STORM WARNING WITH MODELS SUGGESTING SOME POTENTIAL FOR
INCREASED SNOW BUT FIGURE MORE BLOWING THAN SNOWING.

SATURDAY...UPPER RIDGE BUILDS IN ACROSS THE REGION SO SHOULD BE
QUIETER DAY ON SATURDAY. MAY STILL BE SOME WIND FIRST PART OF THE
DAY BUT NOTHING LIKE FRIDAY. HELD ON TO CURRENT FORECAST WITH
LIGHTER WINDS FAR EASTERN PLAINS WILL AGAIN BE THE COOL SPOT AWAY
FROM THE MOUNTAINS. LEE TROF DEVELOPS ALONG I-25 CORRIDOR AND COLD
AIR ADVECTION AND WITHOUT THE GOOD MIXING TEMPS SHOULD BE COOLER
THAN FRIDAY.  -FORTUNE-

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

...STILL ON TRACK FOR A SYSTEM SUNDAY NIGHT INTO TUESDAY...
...ANOTHER SYSTEM POSSIBLE BY FRIDAY...

NO MAJOR CHANGES TO GOING FORECAST. STILL ON TRACK FOR A SYSTEM TO
SPREAD SNOW INTO THE CONTINENTAL DIVIDE SUNDAY NIGHT AND
MONDAY...WITH THE SNOWFALL SPREADING EAST TO THE PLAINS MONDAY
NIGHT INTO EARLY TUESDAY WITH A FRONTAL PASSAGE. HOWEVER...A PEAK
AT THE 18Z RUN OF THE GFS40...DOESNT LOOK NEARLY AS IMPRESSIVE
WITH THE FRONTAL SNOW ON THE PLAINS FOR MONDAY NIGHT/TUESDAY. THE
MODEL NOW TRACKS THE UPPER LEVEL SYSTEM ASSOCIATED WITH THE FRONT
FARTHER SOUTH...ACROSS NORTHERN MEXICO...LEAVING LESS FRONTOGENESIS
OVER SOUTHEAST COLORADO. IF THIS HAPPENS...WONT BE NEARLY THE BLAST
OF WIND AND SNOW ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS AS
PREVIOUSLY THOUGHT. WILL CONTINUE TO MONITOR WITH EACH RUN...TO
SEE IF THIS IS REAL...OR JUST A TEMPORARY MODEL SWING.

LATEST RUNS ARE NOW MORE PROGRESSIVE WITH A SYSTEM HEADED FOR
COLORADO TOWARD THE WEEKEND. THE LATEST GFS40 IS NOW BRINGING
THE MAIN IMPACT FROM THIS SYSTEM INTO COLORADO FRIDAY INTO EARLY
SATURDAY...AS IT MOVES QUICKLY EAST. NO CONFIDENCE IN TIMING A
PROGRESSIVE OPEN WAVE ACROSS COLORADO AT THIS EARLY STAGE.

ASIDE FROM THESE TWO SYSTEMS...MILD AND DRY CONDITIONS ARE EXPECTED
SUNDAY AND AGAIN WEDNESDAY/THURSDAY UNDER DRY...TRANSITORY UPPER
LEVEL HIGH PRESSURE. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 AM MST SATURDAY FOR COZ058-060.

&&

21/50
Hazardous weather outlook, Feb 16, 6:48 AM MST, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
648 AM MST FRI FEB 16 2007

COZ058>089-093>099-171400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
648 AM MST FRI FEB 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT
SNOW ALONG WITH STRONG GUSTY WINDS WILL IMPACT THE CENTRAL COLORADO
MOUNTAINS TODAY AND TONIGHT.  UP TO 16 INCHES OF SNOW WILL FALL
ACROSS THE HIGHER ELEVATIONS OF THE SAWATCH AND MOSQUITO RANGES BY
EARLY SATURDAY MORNING...WITH THE HEAVIEST ACCUMULATIONS FALLING
ALONG THE NORTHWEST FACING SLOPES...MAINLY NORTH OF COTTONWOOD
PASS.  GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 65 MPH
WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW...CREATING TREACHEROUS
DRIVING CONDITIONS OVER THE HIGHER MOUNTAIN PASSES...SUCH AS
MOSQUITO PASS AND INDEPENDENCE PASS.

ISOLATED TO SCATTERED SNOW SHOWERS WILL CONTINUE ACROSS THE EASTERN
SAN JUAN AND LA GARITA MOUNTAINS...AND ACROSS TELLER COUNTY TODAY
AND TONIGHT.  SNOWFALL ACCUMULATIONS WILL REMAIN GENERALLY LESS 2
INCHES.

STRONG WEST TO NORTHWEST WINDS WILL SPREAD ACROSS MUCH OF SOUTH
CENTRAL AND SOUTHEAST COLORADO TODAY.  GUSTS UP TO 65 MPH CAN BE
EXPECTED ACROSS THE MOUNTAINS...WITH GUSTS TO AROUND 50 MPH FOR THE
ADJACENT INTERSTATE 25 CORRIDOR...AND GUSTS UP TO 40 TO 45 MPH
ACROSS THE SOUTHEAST PLAINS.  THESE WINDS WILL CAUSE AREAS OF
BLOWING AND DRIFTING SNOW...ESPECIALLY ALONG NORTH SOUTH ORIENTED
ROADWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WEATHER SYSTEM WILL BRING THE NEXT POTENTIAL FOR ACCUMULATING
SNOWS TO THE MOUNTAIN AREAS MONDAY NIGHT THROUGH TUESDAY...WITH
THE BEST CHANCE FOR SNOWFALL ALONG AND WEST OF THE CONTINENTAL
DIVIDE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY OVER THE CENTRAL MOUNTAINS TODAY AND TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft

When
February 16, 10:00 PM MST to February 17, 4:00 AM MST
Where
Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18288.